Polycystic Ovarian Syndrome and long-term side effects from medication?

Hi,

I have been dealing with PCO for a while now. I am anxious to know if any of you are having bad side effects from the metformin you are taking? I have been. My B12 absorption is low.

I am also afraid about the long-term effects it can have on my vascular system (it increases homocysteine levels which can cause fat to deposit in vessels). What more or what else can I do? For anyone out there with PCO--how long do you plan on taking all the medication (specifically metformin)..do you believe it to be a lifelong thing?

Also, has anyone with PCO been successful in weight loss? I am struggling.

Feeling so stuck--looking for answers hopefully.

3 Answers

Relevance
  • Issym
    Lv 5
    1 decade ago
    Favorite Answer

    My doctor took me off it because of the class action law suits that where starting and some bad publicity. Its kind of a shame too because it was one of the medicines that truly helped me. Now I am back to dealing with surgeries every so many years, sometimes more then one a year.. I am sorry I couldn't give you any encouraging news.

  • 1 decade ago

    I feel stuck too. I don't have alot of the traditional symptoms. I don't really know the long term side effects I would talk to a dr or two or three if you. I've been thru a few already, and don't have answers I want.

    I was on Metformin, but it messed up my sugar levels, and I discontinued it. I took birth control for a while, and now am off that as well.

    What is ur biggest concern? Getting pregnant again? or?

  • Anonymous
    1 decade ago

    Like you I've suffered with PCOS for a LONG time and I wish I could give you a cure all for the weight issue. For me(I'm still in the process of losing) The only thing that has worked for any extended period of time is watching my carb. and protein intake and drinking plenty of water, and just being vigilant, unfortunately!

Still have questions? Get your answers by asking now.